Alert archive / Kansas / Wind Advisories in 2015
Wind Advisory 12, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 20, 2015, 3:23 AM CST for 16 counties in Kansas. It took effect at Dec 20, 2015, 8:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2015, 3:23 AM CST (09:23 UTC)
- In effect from
- Dec 20, 2015, 8:00 AM CST
- Expired
- Dec 20, 2015, 4:44 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 96 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS73 KICT 200923 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 323 AM CST SUN DEC 20 2015 KSZ052-053-068>072-083-092>096-098>100-202330- /O.NEW.KICT.WI.Y.0012.151220T1400Z-151221T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 323 AM CST SUN DEC 20 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS...SOUTH AROUND 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...OF THE STRONGEST SOUTH WINDS WILL AFFECT THE AREA FROM MID-MORNING THROUGH THE AFTERNOON. * IMPACTS...INCLUDE STRONG CROSS WINDS ON WEST TO EAST ORIENTED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
059 WWUS73 KICT 202051 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 251 PM CST SUN DEC 20 2015 KSZ052-053-068>072-083-092>096-098>100-210000- /O.CON.KICT.WI.Y.0012.000000T0000Z-151221T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 251 PM CST SUN DEC 20 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...INCLUDE STRONG CROSS WINDS ON WEST TO EAST ORIENTED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
120 WWUS73 KICT 202244 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 444 PM CST SUN DEC 20 2015 KSZ052-053-068>072-083-092>096-098>100-202345- /O.CAN.KICT.WI.Y.0012.000000T0000Z-151221T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 444 PM CST SUN DEC 20 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 20, 3:02 AM CST, 21 minutes earlier.
Area forecast discussion, Dec 20, 3:02 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 302 AM CST SUN DEC 20 2015 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 302 AM CST SUN DEC 20 2015 MAIN CHALLENGES ARE STOUT SOUTH WINDS TODAY AND MODEST RAIN CHANCES MAINLY EAST OF THE TURNPIKE INTO EARLY TONIGHT. A PROGRESSIVE SHORTWAVE UPPER TROF APPROACHING NORTHERN ARIZONA AND UTAH EARLY THIS MORNING WILL MOVE INTO COLORADO THIS AFTERNOON...THEN ACROSS THE CENTRAL PLAINS EARLY TONIGHT. A RATHER IMPRESSIVE PRESSURE GRADIENT ALREADY EXISTS ACROSS THE AREA IN THE PREDAWN AHEAD OF THE LEE SIDE SURFACE TROF. THE COMBINATION OF THE GRADIENT FLOW AND SOME CONTRIBUTION FROM DIURNAL MIXING/MOMENTUM TRANSFER SHOULD PUSH WIND SPEEDS INTO THE ADVISORY REALM...WITH SOME LOCALES ALREADY NEARING THESE LEVELS. HIGHEST CONFIDENCE LOOKS TO RESIDE ALONG AND EAST OF THE TURNPIKE AND PLAN TO RUN A HEADLINE FROM JUST AFTER SUNRISE TO JUST AFTER SUNSET. LOW LEVEL MOISTURE TRANSPORT AHEAD OF THE APPROACHING PACIFIC COLD FRONT WILL CONTINUE TO SUPPORT MODEST CHANCES FOR SHOWERS LATER THIS AFTERNOON THROUGH EARLY TONIGHT EAST OF THE TURNPIKE. MODEST COOLING IS EXPECTED IN THE WAKE OF THE PACIFIC FRONT FOR MONDAY WITH HIGHS STILL SEVERAL DEGREES ABOVE CLIMO. A FAIRLY BENIGN UPPER SHORTWAVE WILL TRAVERSE THE NORTHERN/CENTRAL PLAINS MONDAY AFTERNOON...FOLLOWED BY A MORE AMPLIFIED UPPER TROF DEVELOPING ACROSS THE ROCKIES DURING TUESDAY. THE RESULTANT DEEPENING LEE SIDE SURFACE TROF WILL RESULT IN A MILDER AND INCREASING SOUTHERLY SURFACE FLOW WITH MAX WELL ABOVE SEASONAL CLIMO AGAIN. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 302 AM CST SUN DEC 20 2015 UNSEASONABLY MILD WEATHER STILL LOOKS ON TRACK LEADING UP TO CHRISTMAS DAY THOUGH UNCERTAINTY RAPIDLY INCREASES THEREAFTER FOR THE HOLIDAY WEEKEND. A BROAD UPPER TROF WILL LIFT TO THE EAST-NORTHEAST FROM THE PLAINS TO THE GREAT LAKES WEDNESDAY INTO THURSDAY. LITTLE FANFARE IS EXPECTED WITH THE ASSOCIATED SURFACE FRONTAL PASSAGE WITH MEASURABLE PRECIP CHANCES MAINLY STAYING EAST OF THE AREA. THERE REMAINS A LOT OF VARIABILITY IN THE MEDIUM RANGE OPERATIONAL MODELS AND ENSEMBLE MEMBERS WITH REGARD TO THE SIGNIFICANT UPPER TROF DIGGING INTO PARTS OF THE WESTERN CONUS LATE IN THE WEEK. THE ECMWF HAS TRENDED MORE PROGRESSIVE THE PAST TWO RUNS...LIFTING THE UPPER TROF OUT ACROSS THE PLAINS DURING SATURDAY. HOWEVER THE GFS DEVELOPS A CLOSED CUT-OFF LOW OVER ARIZONA INTO BAJA CALIFORNIA...WITH QUITE A SPREAD OF SOLUTIONS IN ITS VARIOUS ENSEMBLE MEMBERS. FOR NOW PLAN TO MAKE ONLY SUBTLE CHANGES IN THE EXTENDED FORECAST...HOPING FOR A TREND TOWARD BETTER CONTINUITY IN THE NEXT RUN OR TWO. THAT SAID...THERE IS SOME POTENTIAL FOR HIGHER IMPACT WEATHER ACROSS THE AREA NEXT WEEKEND. KED && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1110 PM CST SAT DEC 19 2015 SOUTH WINDS WILL INCREASE DURING THE MORNING HOURS ON SUNDAY ALONG WITH LOW CLOUDS DEVELOPING OVER SOUTH CENTRAL/SOUTHEAST KANSAS. THE SOUTH WINDS WILL BECOME QUITE STRONG AND GUSTY FOR THE AFTERNOON HOURS. MEANWHILE A FRONTAL BOUNDARY WILL PUSH SOUTHWARD INTO CENTRAL KANSAS SUNDAY NIGHT...SWITCHING THE WINDS TO THE NORTHWEST. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 32 50 30 / 10 10 0 0 HUTCHINSON 61 30 50 28 / 10 10 0 0 NEWTON 59 30 48 29 / 10 10 0 0 ELDORADO 60 32 50 30 / 20 20 0 0 WINFIELD-KWLD 61 34 51 30 / 20 20 0 0 RUSSELL 56 27 49 29 / 10 0 0 0 GREAT BEND 58 27 49 29 / 10 10 0 0 SALINA 60 29 49 29 / 10 10 0 0 MCPHERSON 60 29 49 28 / 10 10 0 0 COFFEYVILLE 59 41 52 29 / 30 40 0 0 CHANUTE 58 37 50 29 / 30 40 0 0 IOLA 57 36 49 29 / 30 40 0 0 PARSONS-KPPF 58 39 51 29 / 30 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING FOR KSZ052-053-068>072-083-092>096-098>100. &&
Hazardous weather outlook, Dec 19, 3:03 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 303 PM CST SAT DEC 19 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 303 PM CST SAT DEC 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNSEASONABLY WARM TEMPERATURES AND STRONGER SOUTH TO SOUTHWEST WINDS ON SUNDAY AFTERNOON ARE EXPECTED TO RESULT IN VERY HIGH GRASSLAND FIRE DANGER ACROSS PARTS OF CENTRAL AND SOUTHEAST KANSAS...AND ALL OF SOUTH CENTRAL KANSAS. THE GRASSLAND FIRE DANGER MAY BECOME VERY HIGH TUESDAY AFTERNOON IN CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.